Alert archive / Missouri / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 133, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Jun 5, 2006, 8:14 PM CDT for Cass County, Jackson County, Missouri; Johnson County, Miami County, Kansas. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 5, 2006, 8:14 PM CDT (01:14 UTC)
- Expired
- Jun 5, 2006, 9:00 PM CDT
- In force
- 46 min
- Issued by
- NWS Kansas City, MO
- Area
- Counties, with a storm outline in the text
Counties Johnson County, KS, Miami County, KS, Cass County, MO, Jackson County, MO
The radar
The Pleasant Hill radar (KEAX), 28 km from the middle of the area, began a volume at 01:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 1.2 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 519 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 1293 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 3:46 PM CDT, 4 hours 28 minutes earlier.
Area forecast discussion, Jun 5, 3:46 PM CDT, 4 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 346 PM CDT MON JUN 5 2006 .DISCUSSION... CONVECTIVE COMPLEX THAT ALL BUT DIED IN SOUTHEAST NEBRASKA ENDED UP FORMING A SMALL MCV THAT GENERATED THUNDERSTORMS OUT AHEAD OF IT. THESE STORMS ARE NOW NEARLY TO AN I-35 LINE WITH HWY 36 ITS SOUTHERNMOST POINT...STILL MOVING DUE EAST. THIS CONVECTION IS ALL ELEVATED. THE WESTERN HALF OF OUR CWA IS CAPPED...WITH THE CAP DIMINISHING IN THE EAST. THESE STORMS ARE EXPECTED TO CONTINUE TO MOVE EAST AND WEAKEN...AS THE INSTABILITY WEAKENS FARTHER EAST AS WELL. A FEW STORMS HAVE DEVELOPED RIGHT NEXT TO THE OLD MCV STILL IN SOUTHEAST NEBRASKA. THESE STORMS SHOULD SUFFER THE SAME FATE. ALTHOUGH AS THE PREVIOUS LINE OF STORMS FIRST GENERATED...MAY SEE SOME ISOLATED STRONGER STORMS DUE TO MU/CAPES HIGHER IN THE WEST. MEANWHILE...CONVECTION HAS STARTED TO FIRE ALONG THE FRONT TO OUR NORTHWEST IN NEB/SODAK. SINCE THE COMPLEX FROM THIS MORNING DID NOT MOVE ALONG IN THE PRESCRIBED DIRECTION...THERE IS A LITTLE UNCERTAINTY EXACTLY WHERE THE COMPLEX WILL END UP TONIGHT AS WELL. HOWEVER ALL SIGNS POINT TO THE COMPLEX FOLLOWING CORFIDI VECTORS/THICKNESS LINES...WHICH WOULD DROP IT JUST EAST OF DUE SOUTH. THE BULK OF THE STRONGEST STORMS SHOULD END UP JUST WEST OF OUR CWA. EXPECT TO SEE THE LINE OF STORMS ENTER THE NORTHWEST CORNER SHORTLY BEFORE MIDNIGHT...TRAVEL SOUTH THROUGH THE NIGHT...WEAKENING AS IT GOES. WHILE THE STORMS SHOULD BE MORE THAN HALF WAY THROUGH OUR CWA BY DAYBREAK...THE MAIN COLD FRONT WILL BE WELL BEHIND...JUST ENTERING NORTHWEST MO. DEPENDING ON HOW MUCH WE CAN DESTABILIZE DUE TO CLOUD DEBRIS...WE MAY SEE STORMS INITIATE ONCE AGAIN ALONG THE FRONT. PROBABLY DEVELOPING SOMEWHERE ALONG I-35 BY AFTERNOON. THE UPPER RIDGE WILL PIVOT WITH ITS CENTERPOINT NEAR THE TEXAS/OKLAHOMA BORDER FROM WEDNESDAY THROUGH THE END OF THE WORK WEEK...WHILE A SHORTWAVE TROUGH IS FORECAST TO MOVE ACROSS ONTARIO AND ANOTHER TO ENTER THE PACIFIC NORTHWEST. WITH THE SHORTWAVE FEATURES TRAVERSING TO THE NORTH...WEAK HIGH PRESSURE WILL AFFECT THE FORECAST AREA FROM MID THROUGH LATE WEEK IN CONJUNCTION WITH ABOVE NORMAL TEMPERATURES. THE UPPER RIDGE IS EXPECTED TO FLATTEN AND SHIFT SLIGHTLY EAST...ALLOWING FOR INCREASINGLY WARM TEMPERATURES OVER THE WEEKEND...AS THE THERMAL GRADIENT TIGHTENS IN ADVANCE OF AN APPROACHING FRONTAL BOUNDARY. AT THIS TIME...IT LOOKS AS IF THE FRONT MAY HANG UP ACROSS NORTHERN MISSOURI. HAVE DRAWN SOME LOW END CHANCES FOR SHOWERS AND THUNDERSTORMS ACROSS NORTHERN PORTIONS OF MISSOURI FOR THE END OF THE WEEKEND AND HEADING INTO NEXT MONDAY. VQKOCH/STOFLET && .PREV DISCUSSION... 400 AM... A POTENT SHORTWAVE DISTURBANCE TRAVERSING NRN MONTANA EARLY THIS MORNING WILL BE THE PRIMARY WEATHER MAKER FOR EASTERN KANSAS AND WESTERN MISSOURI DURING THE NEXT 36 HOURS. WEAK WAVE SEEN IN WV IMAGERY ON THE NOSE OF A DIFFLUENT UPPER JET HAS RAPIDLY INITIATED THUNDERSTORMS OVER WEST CENTRAL NEBRASKA EARLY THIS MORNING. THIS AREA IS BEING SUPPORTED BY WAA FROM A SLY LLJ ALONG AN AXIS OF ELEVATED INSTABILITY. CORFIDI VECTORS SUGGEST THIS ACTIVITY WILL GRADUALLY PROGRESS INTO CNTRL KANSAS DURING THE MORNING HOURS...AND AS THE LLJ WEAKENS...THIS ACTIVITY WILL LIKELY BEGIN TO DETERIORATE. HOWEVER...AN MCV GENERATED BY THIS CONVECTION MAY AFFECT WESTERN PORTIONS OF THE CWA THIS AFTERNOON IN THE FORM OF A FOCUSING MECHANISM FOR FURTHER THUNDERSTORM DEVELOPMENT. 06Z NAM IS THE MOST AGRESSIVE MODEL IN GENERATING DEEP CONVECTION...HOWEVER AS TYPICAL WITH THIS MODEL...BOUNDARY LAYER DEWPOINT FIELDS ARE WAY OVERDONE. NOT MUCH CONFIDENCE IN THIS SOLUTION...SO GENERALLY FOLLOWED THE GFS SOLUTION OF A MORE CAPPED ATMOSPHERE WITH ONLY SLIGHT CHANCE POPS CARRIED IN THE GRIDS. DAY SHIFT WILL NEED TO CLOSELY MONITOR THE EVOLUTION OF THE MCV...AND ITS POTENTIAL TO INITIATE STORMS LATER TODAY. BY LATE THIS AFTERNOON...THE AFOREMENTIONED MONTANA WAVE AND ITS ASSOCIATED 70+ KT JET STREAK WILL ACT UPON A SEASONABLY STRONG COLD FRONT ACROSS THE DAKOTAS AND NEBRASKA...AND TRIGGER POTENTIALLY SEVERE THUNDERSTORMS. THESE STORMS WILL CONGEAL INTO A CONVECTIVE SYSTEM THIS EVENING...AND PROGRESS TOWARDS NORTHWEST MISSOURI. THESE STORMS WILL RIDE ALONG A PROGRESSIVE H8 THETA-E RIDGE...AND WILL BE FED BY A 30 KT LLJ. ELEVATED MUCAPES ON THE ORDER OF 1000-2000 J/KG ALONG WITH 0-6 KM BULK SHEAR VALUES NEAR 40 KT WILL SUPPORT THE POSSIBILITY OF SEVERE WEATHER IN THE STRONGEST PORTIONS OF THE CONVECTIVE SYSTEM...WITH DAMAGING WINDS BEING THE PRIMARY THREAT. AFTER MIDNIGHT...AS THE MCS PROGRESSES SE...IT WILL BEGIN TO OUTRUN THE THETA-E RIDGE AND AXIS OF HIGHEST INSTABILITY...THUS LIMITING THE SEVERE POTENTIAL AS IT SYSTEM APPROACHES WEST CENTRAL AND NORTH CENTRAL MISSOURI. THE CONVECTIVE SYSTEM SHOULD PROGRESS FAIRLY RAPIDLY THROUGH THE AREA...AND BE CLEAR OF ALL BUT THE EASTERN PORTIONS OF THE CWA BY THE MID MORNING HOURS. TRAILING COLD FRONT WILL PUSH INTO CENTRAL MISSOURI BY THE LATE AFTERNOON OR EARLY EVENING HOURS...EFFECTIVELY SHUTTING DOWN ANY PRECIP CHANCES. HIGH PRESSURE SETTLES INTO THE REGION FOR THE REMAINDER OF THE WEEK...BUT WITH ABOVE NORMAL 8H TEMPERATURES AND 5H HEIGHTS...ABOVE NORMAL TEMPERATURES WILL REMAIN THE RULE ACROSS THE AREA. 21 && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO EAX
Hazardous weather outlook, Jun 5, 1:01 PM CDT, 7 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 101 PM CDT MON JUN 5 2006 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-061200- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 101 PM CDT MON JUN 5 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ACROSS NORTHWEST MISSOURI ARE EXPECTED TO CONTINUE MOVING EAST THIS AFTERNOON. THESE STORMS ARE ELEVATED IN NATURE...AND ARE NOT EXPECTED TO PRODUCE SEVERE WEATHER...JUST BRIEF HEAVY RAINFALL. LATER THIS AFTERNOON...ANOTHER ROUND OF THUNDERSTORMS WILL DEVELOP ALONG A FRONT LOCATED ACROSS CENTRAL NEBRASKA. THESE STORMS WILL DEVELOP INTO A LARGE COMPLEX AND RACE SOUTH. THE MAJORITY OF THE SEVERE WEATHER SHOULD BE FROM CENTRAL TO EAST CENTRAL KANSAS. HOWEVER...DAMAGING WINDS ARE POSSIBLE...MAINLY WEST OF I-35. THIS ROUND OF SEVERE STORMS IS EXPECTED TO REACH THE NORTHWEST CORNER OF MISSOURI AND NORTHEAST KANSAS AFTER 10 PM. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE THUNDERSTORM COMPLEX SHOULD BE IN CENTRAL AND EASTERN MISSOURI BY DAYBREAK ON TUESDAY...WITH ONLY ISOLATED SEVERE WINDS POSSIBLE. FOLLOWING BEHIND THE COMPLEX WILL BE THE COLD FRONT THAT HAS THE POTENTIAL TO INITIATE STORMS ALONG THE I-35 CORRIDOR IN THE AFTERNOON. THIS IS DEPENDENT ON THE AMOUNT OF CLOUD COVER THAT WILL BE IN PLACE. IF NORTHERN MISSOURI DOES NOT SEE SOME SUNSHINE BEFORE AFTERNOON...IT IS LIKELY THERE WILL NOT BE ENOUGH DESTABILIZATION FOR THUNDERSTORMS TO BECOME SEVERE. ANY ACTIVITY THAT DOES FORM WILL BE EAST OF THE OUTLOOK AREA BY 6 PM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ALONG AND WEST OF I35 THIS EVENING AND OVERNIGHT. 27
In the hours before
Local storm report, Jun 5, 6:33 PM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
633 PM CDT MON JUN 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0620 PM HAIL 5 NE EFFINGHAM 39.57N 95.33W
06/05/2006 M0.88 INCH ATCHISON KS PUBLIC
&&
MDLocal storm report, Jun 5, 7:03 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
703 PM CDT MON JUN 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0658 PM TSTM WND GST EASTON 39.72N 94.64W
06/05/2006 E60 MPH LEAVENWORTH KS EMERGENCY MNGR
8 INCH TREE LIMBS BROKEN...POWER LINES DOWN IN EASTON
&&
MDLocal storm report, Jun 5, 7:10 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
710 PM CDT MON JUN 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0650 PM HAIL 1 N EASTON 39.74N 94.64W
06/05/2006 E0.50 INCH LEAVENWORTH KS LAW ENFORCEMENT
DIME SIZE HAIL COVERING THE ROADS NORTH AND WEST OF
EASTON
&&
MDLocal storm report, Jun 5, 7:21 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
721 PM CDT MON JUN 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0715 PM HAIL 1 E JARBALO 39.20N 95.05W
06/05/2006 E1.00 INCH LEAVENWORTH KS LAW ENFORCEMENT
0715 PM TSTM WND GST 1 E JARBALO 39.20N 95.05W
06/05/2006 M65 MPH LEAVENWORTH KS LAW ENFORCEMENT
&&
DUXLocal storm report, Jun 5, 7:52 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
752 PM CDT MON JUN 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0715 PM TSTM WND DMG 4 W LEAVENWORTH 39.32N 95.00W
06/05/2006 LEAVENWORTH KS EMERGENCY MNGR
3 FOOT DIAMETER TREE BLOWN DOWN OVER 92 HWY
&&
DUXLocal storm report, Jun 5, 8:02 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
802 PM CDT MON JUN 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0658 PM TSTM WND GST EASTON KS 39.35N 95.12W
06/05/2006 E60 MPH LEAVENWORTH KS EMERGENCY MNGR
8 INCH TREE LIMBS BROKEN...POWER LINES DOWN IN EASTON.
CORRECTED REPORT FOR LOCATION.
&&
HUDSONThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 7:31 PM CDT | Severe Thunderstorm Warning | EAX | Jackson | 44 min |
| Jun 6, 5:49 PM CDT | Severe Thunderstorm Warning | EAX | Daviess, Livingston | 41 min |
| Jun 6, 6:11 PM CDT | Severe Thunderstorm Warning | EAX | Schuyler | 19 min |
| Jun 6, 6:15 PM CDT | Severe Thunderstorm Warning | EAX | Adair, Sullivan | 45 min |
| Jun 6, 6:24 PM CDT | Severe Thunderstorm Warning | EAX | Linn, Macon, Sullivan | 51 min |
| Jun 5, 7:02 PM CDT | Severe Thunderstorm Warning | EAX | Leavenworth, Wyandotte | 43 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2006Severe Thunderstorm Warnings in Kansas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.